Hail, Lipscomb
- When
- June 13, 5:00 PM CST
- Where
- Lipscomb County, Higgins
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.120, -100.020
Severe thunderstorms across the extreme northeast Texas Panhandle produced hail during the early evening hours. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms across the extreme northeast Texas Panhandle produced hail during the early evening hours. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 13, 2:46 PM CST, 2 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 346 PM CDT WED JUN 13 2007 .DISCUSSION... UPPER LOW IS SPINNING OVER THE NORTHERN PANHANDLES GENERATING SHOWERS AND THUNDERSTORMS. ALSO SEEING SCATTERED STORMS FORM IN THE SOUTHERN PORTION OF THE TEXAS PANHANDLE. BUMPED UP POPS FOR THE NEXT 12 HOURS AND INCREASED QPF AS WELL. INSTABILITY AND SHEAR WILL SUPPORT ISOLATED SEVERE STORMS MAINLY IN THE EASTERN PANHANDLES. SEVERE WATCH IN EFFECT THROUGH 03Z BUT IT APPEARS THE SEVERE POTENTIAL WILL BEGIN TO DECREASE AFTER 00Z OR SO AS THE LOW CONTINUES TO MOVE SLOWLY EAST. STALLED FRONT SITTING DIAGONALLY ACROSS THE PANHANDLES FROM BEAVER COUNTY DOWN THROUGH ARMSTRONG COUNTY. EXPECTING THE FRONT TO FINALLY PUSH SOUTH AFTER 00Z. NORTHERLY LL FLOW WILL REMAIN THROUGH THURSDAY WITH THE UPPER LOW STALLING SOMEWHERE NEAR THE EASTERN PANHANDLES OR IN WESTERN OKLAHOMA. KEPT THE LOWER HIGH TEMPS IN PLACE FOR TOMORROW WITH THE POPS FOCUSED ON THE CENTRAL TO EASTERN PANHANDLES. MODELS STILL NOT SURE EXACTLY WHERE THE UPPER LOW WILL END UP. THE 00Z AND 12Z SOLUTIONS REVERTED BACK TO OLDER RUNS WITH THE POSITION OF THE LOW BEING SLIGHTLY FURTHER TO THE WEST. THIS WOULD MEAN INCREASED POPS CHANCES FOR THE CENTRAL TO EASTERN PANHANDLES WITH COOLER AIR IN PLACE. ESPECIALLY AS THERE APPEARS TO BE A FAIRLY CONSTANT UPSLOPE FLOW COMPONENT TO THE WINDS THROUGH THE WEEKEND. SO...DROPPED TEMPS A FEW EXTRA DEGREES IN THE EASTERN ZONES. THE BIG WRENCH IN THE SYSTEM WOULD BE THE SOLUTION PROVIDED BY THE NGM. OF ALL THE MODELS...THE NGM PAINTS THE LOW MUCH FURTHER WEST WITH THE CENTER OF THE SYSTEM OVER THE SOUTHWEST TEXAS PANHANDLE. THIS WOULD MEAN A MUCH WETTER PATTERN FOR OUR CWA WITH TEMPS 5 TO 10 DEGREES BELOW THE CURRENT GRIDS. IN THE EXTENDED...MODELS STILL SHOW A FRONT PUSHING INTO THE PANHANDLES AROUND MONDAY. SO INSERTED SOME SLIGHT CHANCE POPS IN THE EAST AND CONTINUED THE COOLER TEMPERATURE TREND. MODELS SHOW THE UPPER LOW WILL BEGIN TO PUSH EAST ON MONDAY AS A KICKER SYSTEM BUILDS SOUTH OUT OF THE GULF OF ALASKA. STILL PLENTY OF UNCERTAINTIES WITH TIMING AND STRENGTH OF THE KICKER SYSTEM SO WILL HOLD OFF ON SLIGHT CHANCE POPS FOR NOW. PLUS THE PATTERN SEEMS TO BE TRENDING INTO A MORE WEST COAST RIDGE AND EAST COAST TROUGH PATTERN...WHICH WOULD BE CONDUCIVE TO FORCING THE KICKER SYSTEM NORTH OF THE PANHANDLES. JJB && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 60 82 60 84 62 / 40 20 20 20 20 BEAVER OK 60 82 59 85 64 / 80 50 30 30 20 BOISE CITY OK 57 79 57 84 59 / 50 20 10 10 10 BORGER TX 62 84 65 85 65 / 50 30 30 20 20 BOYS RANCH TX 58 85 59 87 62 / 40 20 20 10 10 CANYON TX 60 83 59 88 62 / 40 20 20 10 20 CLARENDON TX 63 83 64 83 64 / 50 20 30 20 20 DALHART TX 56 82 57 84 59 / 40 20 10 10 10 GUYMON OK 59 80 58 85 62 / 60 30 30 20 20 HEREFORD TX 60 83 59 89 61 / 30 20 20 10 20 LIPSCOMB TX 63 81 59 84 63 / 80 40 30 30 20 PAMPA TX 62 79 64 81 65 / 50 30 30 20 20 SHAMROCK TX 63 83 63 81 64 / 50 30 30 30 20 WELLINGTON TX 65 85 64 84 67 / 50 30 30 20 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 08/14
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 221 PM CDT WED JUN 13 2007 OKZ001>003-TXZ001>020-141100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 221 PM CDT WED JUN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 394 FOR THE EASTERN PARTS OF THE OKLAHOMA AND TEXAS PANHANDLES IN EFFECT UNTIL 10 PM CDT. OTHERWISE...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED AREAWIDE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REGION THROUGH SUNDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION COULD BE NECESSARY ACROSS THE EASTERN PARTS OF THE TEXAS AND OKLAHOMA PANHANDLES LATE THIS AFTERNOON AND TONIGHT. NUNEZ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
445 PM CDT WED JUN 13 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 2 S SLAPOUT 36.59N 100.12W
06/13/2007 E1.00 INCH BEAVER OK TRAINED SPOTTER
&&
RTWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
447 PM CDT WED JUN 13 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL FLORIS 36.87N 100.70W
06/13/2007 E1.75 INCH BEAVER OK TRAINED SPOTTER
&&
RTWSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 447 PM CDT WED JUN 13 2007 TXZ005-010-132245- HEMPHILL TX-LIPSCOMB TX- 447 PM CDT WED JUN 13 2007 ...STRONG THUNDERSTORM IN NORTHERN HEMPHILL AND SOUTHERN LIPSCOMB COUNTIES UNTIL 545 PM CDT... AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES WEST OF CANADIAN MOVING EAST AT 5 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. NUNEZ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
449 PM CDT WED JUN 13 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 1 E FLORIS 36.87N 100.68W
06/13/2007 E1.50 INCH BEAVER OK TRAINED SPOTTER
&&
RTWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
505 PM CDT WED JUN 13 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 2 NE FORGAN 36.93N 100.51W
06/13/2007 E0.88 INCH BEAVER OK TRAINED SPOTTER
&&
RTWSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 559 PM CDT WED JUN 13 2007 TXZ005-132330- LIPSCOMB TX- 559 PM CDT WED JUN 13 2007 ...STRONG THUNDERSTORM IN SOUTHEASTERN LIPSCOMB COUNTY UNTIL 630 PM CDT... AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HIGGINS MOVING NORTHEAST AT 10 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. NUNEZ
The Amarillo radar (KAMA), 182 km away, was scanning. The volume nearest the first event began at 23:01 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40206.